Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Need advice on accidental consumption of pills.

Accidentally took and chewed half a pill of Aleve, thinking it was a TUMS tablet, which was laying directly next to it on the dresser. Within minutes, I noticed the burning & odd sensation, and tried to spit out remainder of it.. Rinsed mouth thoroughly, then took the intended TUMS. Had a past with a very mild allergy to ibuprofen.. Is this incident anything to be concerned about? No immediate side effects.
Wed, 29 Jan 2020
Report Abuse
General & Family Physician 's  Response
Hi,

I can understand your concern regarding the accidental ingestion of half a pill of Aleve. There is nothing to worry about it. In addition to TUMS you can also take a stomach acid suppressant such as pantoprazole to minimize the stomach acidity related issues caused by half a pill of Aleve. Aleve (naproxen) may also have a similar allergic potential as that of ibuprofen. So, if you experience difficulty in breathing or rash you must visit the emergency room immediately.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mohammed Taher Ali, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Naproxen


Need advice on accidental consumption of pills.

Hi, I can understand your concern regarding the accidental ingestion of half a pill of Aleve. There is nothing to worry about it. In addition to TUMS you can also take a stomach acid suppressant such as pantoprazole to minimize the stomach acidity related issues caused by half a pill of Aleve. Aleve (naproxen) may also have a similar allergic potential as that of ibuprofen. So, if you experience difficulty in breathing or rash you must visit the emergency room immediately. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Mohammed Taher Ali, General & Family Physician